Topology control of ad hoc wireless networks for energy efficiency

Cheng, Maggie X., Cardei, Mihaela, Cheng, Xiaochun, Wang, Lusheng, Xu, Yinfeng and Du, Ding-Zhu (2004) Topology control of ad hoc wireless networks for energy efficiency. IEEE Transactions On Computers, 53 (12). pp. 1629-1635. ISSN 0018-9340

Full text is not in this repository.

Abstract

In ad hoc wireless networks, to compute the transmission power of each wireless node such that the resulting network is connected and the total energy consumption is minimized is defined as a Minimum Energy Network Connectivity (MENC) problem, which is an NP-complete problem. In this paper, we consider the approximated solutions for the MENC problem in ad hoc wireless networks. We present a theorem that reveals the relation between the energy consumption of an optimal solution and that of a spanning tree and propose an optimization algorithm that can improve the result of any spanning tree-based topology. Two polynomial time approximation heuristics are provided in the paper that can be used to compute the power assignment of wireless nodes in both static and low mobility ad hoc wireless networks. The two heuristics are implemented and the numerical results verify the theoretical analysis.

Item Type: Article
Research Areas: A. > School of Science and Technology > Computer Science > Artificial Intelligence group
A. > School of Science and Technology > Computer and Communications Engineering
A. > School of Science and Technology
ISI Impact: 15
Item ID: 44
Useful Links:
Depositing User: Repository team
Date Deposited: 14 Oct 2008 14:44
Last Modified: 09 Jul 2018 19:15
URI: https://eprints.mdx.ac.uk/id/eprint/44

Actions (login required)

Edit Item Edit Item